Nebraska, 2008Winter Storm in Nebraska, April 25, 2008
April 25, 2008 · NWS LBF · 2 events in 2 counties and zones
A spring storm system brought heavy snow to Boyd and Holt county in the eastern part of north central Nebraska. Snowfall amounts ranged from six to ten inches in Boyd county, and four to nine inches in Holt county.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A spring storm system brought heavy snow to Boyd and Holt county in the eastern part of north central Nebraska. Snowfall amounts ranged from six to ten inches in Boyd county, and four to nine inches in Holt county. Northwest winds of 15 to 30 mph caused visibility to be reduced to a quarter mile for up to two hours with blowing and drifting snow and hazardous driving conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 25, 2:36 AM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 25, 2:36 AM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 AM CDT FRI APR 25 2008
.DISCUSSION...
H2O PROFILERS TO THE WEST SHOWING UPPER LOW ABOUT READY TO EMERGE
OUT OF ROCKIES. THERE ALSO SEEMS TO BE SOME HINT OF A DRY SLOT
MOVING INTO CENTRAL NEB WHICH IS DECREASING PCPN RATES ACROSS MUCH
OF CWA ATTM. WITH UPPER TROF AXIS STILL TO THE WEST PCPN THREAT WILL
CONTINUE ACROSS MUCH OF EASTERN CWA THIS MORNING...AND SHOULD TAPER
OFF DURING THE AFTERNOON AS DOWNGLIDE TAKES OVER. FINDING NAM HARD
TO BELIEVE AND LIKE THE SLIGHTLY FASTER GFS SOLN FOR TODAY. PTYPE
HAS BEEN SWITCHING TO SNOW ACROSS NCENTRAL INTO SANDHILLS AS DRIER
AIR IS ADVECTING INTO REGION. EXPECT THIS TO CONTINUE THROUGH
REMAINDER OF MORNING AS LLVL CAA CONTINUES TO CREATE FAVORABLE
PROFILE FOR SNOW. HAVE TRIED TO TREND FOR THIS TODAY. COLD AIR WILL
CONTINUE TO POUR INTO NCENTRAL/NE NEB THROUGH THE DAY AND SNOW
SHOULD BE MAIN PCPN MODE. FELL ANY ACCUMS WILL BE MAINLY EAST OF 83
AND NEAR AND NORTH NIOBRARA RIVER VALLEY WHERE AN INCH ON GRASSY
SURFACES MAY OCCUR. TEMPS DRAMATICALLY COLDER...WITH HIGHS NEARLY
STEADY IN THE MID TO UPPER 30S IN THE FAR NE ZONES. STEEP LAPSE RATE
MOVE BACK INTO WESTERN CWA TOWARD AFTERNOON WITH COLD AIR ALOFT AND
SOME HEATING ALONG HIGH PLAINS. HOWEVER TOUNGE OF MOISTURE FOR ANY
CONVECTION LOOKS TO REMAIN JUST WEST OF CWA AND HAVE KEPT DRY. NEXT
SYSTEM IS NOW MOVING INTO PAC NW AND WILL QUICKLY TRANSLATE INTO
HIGH PLAINS OVERNIGHT. AGIAN THIS WILL LEAD TO ANOTHER RATHER TRICKY
FCST. ASCENT FROM APPROACHING TROF WILL COMMENCE THIS EVENING AND
ASSOC SFC LOW WILL MOVE INTO PANHANDLE AFTER MIDNIGHT WITH COLD
FRONT INTO NW CWA NEAR SUNRISE. AS A RESULT WILL SEE SNOW SHOWERS
MOVING INTO THIS REGION WITH LIFT...HOWEVER MOISTURE WILL BE
QUESTIONABLE AS CONDENSATION PRESS DEFICITS ARE LOW...BUT ADVECTION
ARE OVER MNTNS. COULD VERY WELL SEE SOME LTG WITH THIS SYSTEM AS
ANOTHER BATCH OF COLD AIR ARRIVES ALOFT. AHEAD OF SFC LOW MOVING
INTO SE CWA IN AFTERNOON...SOME SUNSHINE COULD EASILY DESTABILIZE
THINGS ENOUGH BUT CONFIDENCE NOT HIGH ENOUGH TO ADD THIS JUST YET.
DID RAISE POPS SOMEWHAT...BUT LOWERED TEMPS. THESE TWO SYSTEM WILL
DUMBELL AROUND EACH OTHER AND CARVE FAIRLY DEEP TROF ACROSS EASTERN
CONUS MY SUNDAY WHILE RIDGE AMPLIFIES UPSTREAM OVER GREAT
BASIN/NORTHERN ROCKIES AS A RESULT. STRONG HIGH MOVING DOWN UPPER MS
VALLEY LOOKS TO KEEP EASTERLY FLOW INTO MUCH OF CWA AND SHOULD KEEP
RATHER COOL TEMPS IN PLACE WITH RIDGE BUILDING ALOFT. SHOULD SEE
WARMUP THROUGH FIRST OF NEXT WEEK...BUT MORE NEAR SEASONAL THAN
STRONG WARMING TREND. KEPT FCST DRY AND ONLY MADE A FEW TWEAKS.
&&
.AVIATION...
MVFR CONDITIONS CIGS AND RAIN TO PERSIST THROUGH THE MORNING HOURS
AT KLBF RAIN ENDING AND IMPROVING TO VFR THIS AFTERNOON.
KVTN WILL SEE IFR CONDITIONS CIGS AND VSBYS THROUGH THE EARLY
MORNING WITH SNOW AND A RAIN AND SNOW MIX AT TIMES. MVFR CONDITIONS
THROUGH THE AFTERNOON CIGS WITH SOME SCATTERED PRECIPITATION.
IMPROVING TO VFR LATE AFTERNOON AS SKIES CLEAR.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE
13/POWER
Hazardous weather outlook, Apr 25, 4:28 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
528 AM CDT FRI APR 25 2008
NEZ004>010-022>029-035>038-056>059-069>071-094-261030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
528 AM CDT FRI APR 25 2008 /428 AM MDT FRI APR 25 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TODAY AND TONIGHT.
AREAS OF SNOW OR A MIX OF RAIN AND SNOW WILL CONTINUE THROUGH THE
MORNING OVER NORTH CENTRAL NEBRASKA EAST OF A LINE FROM VALENTINE
TO BROKEN BOW. ACCUMULATIONS ARE POSSIBLE OVER GRASSY AREAS. ROAD
SURFACES MAY BECOME SLICK AS TEMPERATURES HOVER AROUND THE
FREEZING MARK.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
POWER
Winter Storm, Holt
- When
- April 25, 5:00 AM CST to 1:00 PM CST
- Where
- Holt forecast zone
- Reported by
- Public
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
Heavy snow occurred across Holt county on April 25th, with amounts ranging from 4 to 9 inches. A Nebraska Rainfall Observer, 14 miles west southwest of Amelia, reported 7.5 inches of snowfall. Northwest winds of 15 to 30 mph also caused visibility to be reduced to a quarter mile for up to two hours, with blowing and drifting snow and hazardous driving conditions.
Winter Storm, Boyd
- When
- April 25, 7:00 AM CST to 2:00 PM CST
- Where
- Boyd forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
Heavy snow occurred across Boyd county on April 25th, with amounts ranging from 6 to 10 inches. A Cooperative observer 1 mile east of Gross, reported 10 inches of snowfall. Northwest winds of 15 to 30 mph also caused visibility to be reduced to a quarter mile for up to two hours, with blowing and drifting snow and hazardous driving conditions.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Alaska, April 25 to 26, 20081 death · $50,000 · 2 events
- Flash Flood and Flood in Wisconsin, April 25, 2008$2.9 million · 2 events
- Tornadoes and Hail in Texas, April 25, 2008$270,000 · EF0 · 39 events
- Flooding in Iowa, April 25 to 30, 2008$475,000 · 9 events
- Hail and Lightning Strikes in Illinois, April 25, 2008$46,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Michigan, April 25, 2008$55,000 · 1 in hail · 5 events
- Damaging Winds in Indiana, April 25, 2008$50,000 · 53 kt wind · 5 events
- Hail and Damaging Winds in Illinois, April 25, 2008$45,000 · 58 kt wind · 6 events
- Flash Flood and Hail in Texas, April 25 to 26, 2008$7,000 · 1.75 in hail · 31 events
- Hail and Damaging Winds in Michigan, April 25, 2008$19,000 · 54 kt wind · 10 events
- Hail and Damaging Winds in Wisconsin, April 25, 2008$10,000 · 4 in hail · 23 events
- Hail and Damaging Wind in Arkansas, April 25, 2008$17,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84058, 84057.